Alert archive / Ohio / Frost Advisories in 2006

Frost Advisory 5, NWS Cleveland, OH

October 13, 200627 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this frost advisory at Oct 13, 2006, 3:30 PM EDT for 27 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 3:30 PM EDT (19:30 UTC)
Expired
Oct 14, 2006, 2:59 AM EDT
In force
11 hr
Issued by
NWS Cleveland, OH
All 29 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 131930
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT FRI OCT 13 2006

OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-
140330-
/O.NEW.KCLE.FR.Y.0005.061013T1930Z-061014T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
330 PM EDT FRI OCT 13 2006

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

COLD AIR WILL REMAIN IN PLACE OVER NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA TONIGHT. MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES
TO ONCE AGAIN DROP INTO THE LOW TO MID 30S. MOST LOCATIONS WILL
SEE LIKELY SEE FROST OVERNIGHT...EXCEPT FOR LOCATIONS RIGHT ALONG
THE LAKE ERIE SHORELINE.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

LEINS
2 follow-up statements
000
WWUS71 KCLE 140119
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
919 PM EDT FRI OCT 13 2006

OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-
141030-
/O.CON.KCLE.FR.Y.0005.000000T0000Z-061014T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
919 PM EDT FRI OCT 13 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

COLD AIR WILL REMAIN IN PLACE OVER MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA OVERNIGHT. MOSTLY CLEAR SKIES WILL ALLOW
TEMPERATURES TO ONCE AGAIN DROP INTO THE MID 30S. THE WIND MAY
STAY UP ENOUGH AT SOME LOCATIONS TO PREVENT FROST. HOWEVER...AREAS 
OF FROST ARE FORECAST ACROSS THE ADVISORY AREA...EXCEPT ALONG THE
LAKE ERIE SHORELINE. ALSO LOCATIONS EAST OF CLEVELAND WILL HAVE
SOME CLOUDS AT TIMES AND THE CLOUDS WILL ESPECIALLY INCREASE BY
DAYBREAK. THOSE LOCATIONS EAST OF CLEVELAND HAVE THE BEST CHANCE
FOR FROST DURING THE EARLY MORNING HOURS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KIELTYKA
000
WWUS71 KCLE 140659
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
259 AM EDT SAT OCT 14 2006

OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-
140800-
/O.CAN.KCLE.FR.Y.0005.000000T0000Z-061014T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...CHARDON...JEFFERSON...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
259 AM EDT SAT OCT 14 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELED THE FROST
ADVISORY. 

WINDS OVERNIGHT KEPT TEMPERATURES ABOVE FREEZING AND THEREFORE
FROST WILL NOT BE ABLE TO DEVELOP.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:20 PM EDT, 10 minutes earlier.

Area forecast discussion, Oct 13, 3:20 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
320 PM EDT FRI OCT 13 2006

.SHORT TERM (TONIGHT-SUN)...
DRY SW FLOW HAS ALLOWED FOR SUNSHINE AND SOME TEMPERATURE RECOVERY
TODAY. NICE JET DROPPING SOUTHEAST THROUGH BIG TROF ALOFT AND SOME
SNOW OCCURRING EVEN UPWIND OF THE GREAT LAKES. MOST SYNOPTIC SNOW
SHOULD PASS NORHT OF FCST AREA BUT EXTREME NE OH/NW PA COULD GET
CLIPPED WITH A FEW SNOW SHOWERS LATER TNGT ALTHOUGH LAKE EFFECT WILL
REMAIN BOTTLED UP OVER THE LAKE AS SW FLOW CONTINUES. SOMW WIND WILL
CONTINUE OVERNIGHT AND TEMPS SHOULD NOT GET AS LOW AS LAST NIGHT BUT
WITH LOW DEWPOINTS AND SKIES REMAINING CLEAR...AT LEAST SOUTH OF THE
LAKESHORE...WHATEVER CONDENSATION WE GET OVERNIGHT WILL FORM AS
FROST. SITES TO OUR WEST WITH SIMILAR WIND LAST NIGHT REPORTED FROST
AGAIN. WHILE I DO NOT THINK IT IS A BIG DEAL CONSIDERING IT HAS BEEN
COLD THE LAST TWO NIGHTS I WILL POST A FROST ADVISORY INLAND. WE
WILL CONSIDER WHETHER TO DROP HEADLINES AFTER THIS COLD AIR OUTBREAK
IS OVER. FLOW BACKS TO MORE WESTERLY TOMORROW OPENING THE DOOR FOR
LAKE EFFECT TO FINALLY COME ONSHORE MAINLY EAST OF CLEVELAND OVER
THE PRIMARY SNOWBELT. BOUNDARY LAYER WARMS UP SLOWLY AND ALL MODELS
WOULD HAVE YOU THINK IT WAS TOO WARM FOR SNOW BUT WITH COLD AIR
ALOFT AND LOW DEWPOINTS I CANT BELIEVE THERE IS NOT SOME CHANCE FOR
SNOW INLAND OVER THE HIGHER ELEVATION IF THE PRECIPIATION COMES DOWN
HARD...OR THERE COULD BE JUST SOME LIGHT RAIN SHOWERS. WILL FCST
RAIN AND SNOW SHOWERS INLAND...WITH THE BEST CHANCE OF SNOW MIXED IN
MORNING AND MIDDAY...BUT NO ACCUMULATION GIVEN THE MARGINAL TEMPS.
SOME PCPN COULD LINGER INTO SATURDAY NIGHT IN THE PRIMARY SNOWBELT
BUT WOULD BE VERY LIGHT AND PROB JUST SOME RAIN SHOWERS. WIND MAY
DROP OFF ENUF SATURDAY NIGHT THAT RADIATIONAL COOLING POSSIBLE AND
COULD BE MORE FROST/FREEZE. SUNDAY SHOULD BE A DECENT DAY AS SW FLOW
AND RIDGING DEVELOP AS BIG TOF ALOFT FINALLY STARTS TO SHIFT EAST.

&&

.LONG TERM (MON-FRI)...
MODELS DIVERGE PRETTY QUICKLY AS WE PROCEED THROUGH THE WEEK. ECMWF
WINDS UP A NICE SURFACE LOW OVR PLAINS STATES WHICH MOVES NORTHWARD.
THE ASSOCIATED COLD FRONT CROSSES THE FCST AREA WEDNESDAY WITH A
SECONDARY FRONT TRICKLING ACROSS THE FCST AREA ON THURSDAY AND THEN
RETURN FLOW BY FRIDAY. CANADIAN LOOKS MORE LIKE ECMWF. GFS AND DGEX
MODELS HAVE A WEAKER SYSTEM WHICH TAKES LONGER TO PROGRESS EASTWARD.
ALL MODELS AGREE THAT TUES INTO WED WILL FEATURE WARM ADVECTION TYPE
SHOWERS AND A RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL TEMPS. NCEP
GUIDANCE BRINGS FAIRLY HIGH POPS FOR THE ENTIRE LONG TERM FCST AND I
WOULD RATHER TAKE A SHOT AT SOME RESOLUTION. WILL FCST WARM
ADVECTION SHOWERS TUE-WED WITH A POSSIBLE BREAK IN THE SHOWERS
WEDNESDAY (LOWER POPS). WILL THEN ASSUME SOME TYPE OF WEAK COLD
FRONT SWINGS THROUGH BY THE END OF THURSDAY WITH A SHOT AT DRIER
WEATHER BY THE END OF THE WEEK. WILL FCST SLIGHTLY COOLER MAX/MIN
TEMPS THAN NCEP GUIDANCE THURSDAY AND FRIDAY ASSUMING THAT WE HAVE A
BRUSH OF COOLER AIR SIMILAR TO DGEX MODEL AND NOT AS MUCH
RIDGING/RETURN FLOW AS ADVERTISED BY ECMWF BUT THERE IS A LOT OF
UNCERTAINTY AT THIS POINT.

&&

.AVIATION(18Z-18Z)...
VFR AT ALL SITES AT THE MOMENT...AS DIURNAL CU HAVE BEEN LESS
WIDESPREAD THAN YESTERDAY AND RAIN/SNOW SHOWERS HAVE YET TO
DEVELOP.  THINK THAT ALL SITES WILL REMAIN DRY THROUGH THE AFTERNOON
AND EVENING HOURS WITH MAIN CONCERN BEING WINDS SUSTAINED AT 25KTS
WITH HIGHER GUSTS.  EXPECT ANY CLOUDS TO DIMINISH AFTER 00Z WITH
WINDS ALSO DECREASING AND BECOMING LESS GUSTY.

TOMORROW...UPPER LOW APPROACHES FROM THE NORTHWEST...TURNING WINDS
OUT OF THE WEST INSTEAD OF SOUTHWEST.  EXPECT MORE LATE-MORNING CU
TO DEVELOP...LIKEWISE EXPECT GUSTY WINDS AROUND 14Z MUCH LIKE TODAY
AND YESTERDAY. WITH WESTERLY WIND...WOULD NOT BE SURPRISED IF ERIE
WAS ON THE RECEIVING END OF SOME LAKE EFFECT RAIN/SNOW SHOWERS BY
LATE MORNING AND PUT IN A PROB30 AT THE END OF THE FORECAST TO
ACCOUNT FOR THAT POSSIBILITY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY ALL BUT NE OH LAKESHORE ZONES TONIGHT. GALE
WARNING LAKE ERIE IN EFFECT THROUGH SATURDAY 9 AM. LOW WATER
STATEMENT WESTERN BASIN LAKE ERIE.
PA...FROST ADVISORY INLAND ERIE AND CRAWFORD COUNTIES TONIGHT. GALE
WARNING LAKE ERIE IN EFFECT THROUGH SATURDAY 9 AM.

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...MRD
Hazardous weather outlook, Oct 13, 5:56 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
556 AM EDT FRI OCT 13 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
556 AM EDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS WILL CONTINUE TODAY WITH SOME GUSTS APPROACHING
40 MPH. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-141100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
556 AM EDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS ARE EXPECTED ON THE LAKE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT CONDITIONS WILL LIKELY CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OUDEMAN

Nearby

Frost Advisories in Ohio, 2006Frost Advisories in Pennsylvania, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.